Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 2, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 25, 2015, 8:57 PM CDT for Randolph County, Arkansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2015, 8:57 PM CDT (01:57 UTC)
- Expired
- Mar 25, 2015, 10:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Randolph County, AR
The radar
The Memphis radar (KNQA), 157 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 7:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 2.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
977
WUUS54 KMEG 260157
SVRMEG
ARC121-260300-
/O.NEW.KMEG.SV.W.0002.150326T0157Z-150326T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
857 PM CDT WED MAR 25 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 1000 PM CDT
* AT 857 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THAYER...AND
MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
POCAHONTAS...REYNO...MAYNARD...BIGGERS...RAVENDEN SPRINGS...
DALTON...ATTICA...ELKINS PARK...MIDDLEBROOK...HAMIL...BROCKETT...
ELM STORE...INGRAM...STOKES...BRAKEBILL...PITMAN...BIRDELL...
ENGELERG AND WARM SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3650 9079 3649 9077 3643 9078 3642 9076
3641 9077 3641 9075 3628 9075 3629 9080
3619 9081 3625 9124 3626 9126 3633 9126
3637 9128 3639 9131 3642 9131 3642 9135
3647 9136 3648 9140 3650 9141
TIME...MOT...LOC 0157Z 240DEG 21KT 3648 9159
$$2 follow-up statements
633
WWUS54 KMEG 260228
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
928 PM CDT WED MAR 25 2015
ARC121-260300-
/O.CON.KMEG.SV.W.0002.000000T0000Z-150326T0300Z/
RANDOLPH AR-
928 PM CDT WED MAR 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR RANDOLPH COUNTY...
AT 928 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 8 MILES SOUTH OF ALTON...OR 8 MILES EAST OF
THAYER...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
POCAHONTAS...REYNO...MAYNARD...BIGGERS...RAVENDEN SPRINGS...DALTON...
ATTICA...ELKINS PARK...MIDDLEBROOK...HAMIL...BROCKETT...ELM STORE...
INGRAM...STOKES...BRAKEBILL...PITMAN...BIRDELL...ENGELERG AND WARM
SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3650 9079 3649 9077 3643 9078 3642 9076
3641 9077 3641 9075 3628 9075 3629 9080
3619 9081 3625 9124 3626 9126 3633 9126
3637 9128 3639 9131 3642 9131 3642 9135
3647 9136 3648 9140 3650 9141
TIME...MOT...LOC 0228Z 240DEG 21KT 3657 9139
$$067
WWUS54 KMEG 260253
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
953 PM CDT WED MAR 25 2015
ARC121-260303-
/O.EXP.KMEG.SV.W.0002.000000T0000Z-150326T0300Z/
RANDOLPH AR-
953 PM CDT WED MAR 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY WILL EXPIRE AT
1000 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3650 9079 3649 9077 3643 9078 3642 9076
3641 9077 3641 9075 3628 9075 3629 9080
3619 9081 3625 9124 3626 9126 3633 9126
3637 9128 3639 9131 3642 9131 3642 9135
3647 9136 3648 9140 3650 9141
TIME...MOT...LOC 0251Z 240DEG 21KT 3657 9139
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 7:39 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Mar 25, 7:39 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 739 PM CDT WED MAR 25 2015 .UPDATE... UPDATED FOR SEVERE THUNDERSTORM WATCH THAT INCLUDES PORTIONS OF NORTHEAST AR...THE MO BOOTHEEL...AND PORTIONS OF NORTHWEST TN UNTIL 2 AM CDT THU. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. UPDATED ZONE FORECASTS AND GRIDS ALREADY SENT. ALSO UPDATED THE HAZARDOUS WEATHER OUTLOOK TO EXPAND THE SLIGHT RISK OF SEVERE THUNDERSTORMS EASTWARD. JCL && .DISCUSSION... /ISSUED 328 PM CDT WED MAR 25 2015/ CURRENTLY...A 1007 MB LOW PRESSURE SYSTEM IS LOCATED OVER THE RED RIVER VALLEY WITH A WARM FRONT EXTENDING EAST INTO THE NORTHERN PART OF THE MIDSOUTH. DEWPOINTS HAVE RISEN INTO THE UPPER 50S AND LOWER 60S JUST SOUTH OF THE BOUNDARY WITH SBCAPES OF 1000-1500 J/KG. TEMPS ARE IN THE 70S WITH VARIABLY CLOUDY SKIES ACROSS THE FORECAST AREA. SOUTH WINDS ARE BLOWING AT 10 TO 15 MPH WITH SOME HIGHER GUSTS. THIS EVENING INTO TONIGHT...THE LATEST HRRR INDICATES THAT ISOLATED STORMS MAY DEVELOP ALONG THE WARM FRONT OVER THE NEXT COUPLE OF HOURS. THESE MAKES SENSE GIVEN THE LACK OF CAP ACROSS THE AREA...DECENT HEATING AND MODERATE INSTABILITY. ANY STORMS THAT DO FORM WILL LIFT NORTH OF THE AREA BY EARLY EVENING AND SHOULD REMAIN SUB SEVERE. THE EARLY EVENING SHOULD BE QUIET AND MILD. AS THE EVENING PROGRESSES LOW PRESSURE WILL TRACK INTO NORTHERN ARKANSAS WITH THUNDERSTORMS PUSHING INTO AND DEVELOPING ACROSS SOUTHERN MISSOURI AND NORTHERN ARKANSAS. BY LATE EVENING EXPECT CONVECTIVE SEGMENTS TO REACH NORTHEAST ARKANSAS. AT THIS POINT THE INSTABILITY WILL BE WEAKENING BUT THERE SHOULD BE A SEVERE THREAT WINDOW OF A FEW HOURS ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND EXTREME NORTHWEST TENNESSEE. BY 03Z THERE IS STILL A FEW HUNDRED J/KG OF SBCAPE AND MODERATELY STEEP LAPSE RATES SUFFICIENT WHEN COMBINED WITH THE SHEAR TO SUPPORT THE CONTINUATION OF THE SEVERE THREAT UNTIL 06-07Z. DAMAGING WINDS WILL BE THE MAIN THREAT WITH LARGE HAIL A SECONDARY THREAT. AS THE COLD FRONT PUSHES IN SHOWER AND A THUNDERSTORM CHANCES WILL INCREASE LATER TONIGHT ACROSS THE REST OF THE MIDSOUTH. BY 12Z THU THE FRONT WILL BE LOCATED FROM PARIS TN TO MEMPHIS TO THE ARKLATEX WITH MOST OF THE PRECIP POST FRONTAL BY THAT POINT. TEMPS WILL BE DROPPING BEHIND THE FRONT ACROSS THE NW HALF BRINGING AND ABRUPT END TO THE MILD WEATHER. THURSDAY...COLD FRONT WILL PUSH THROUGH THE REMAINDER OF THE AREA WITH SHOWERS AND A FEW THUNDERSTORMS MAINLY EAST OF THE MISSISSIPPI RIVER. MANY PLACES WILL HAVE MORNING HIGHS WITH FALLING OR STEADY TEMPS AS STRONG COLD AIR ADVECTION FOLLOWS THE FRONT. THE SUN MAY PEEK OUT ACROSS NE AR BY LATE IN THE DAY AS THE FRONT PUSHES EAST. THURSDAY NIGHT THROUGH SATURDAY NIGHT...LARGE UPPER TROF OVER THE EASTERN U.S. DURING THIS PERIOD WITH COOL NW FLOW ACROSS THE MIDSOUTH. EXPECT WELL BELOW NORMAL TEMPERATURES...10 TO 15 DEGREES BELOW NORMAL...DURING THIS PERIOD. A COUPLE OF DISTURBANCES MOVING THROUGH IN THE NW FLOW COULD PRODUCE PERIODS OF LIGHT PRECIP BOTH FRIDAY AND SATURDAY. COULD EVEN BE A FEW SNOW FLAKES ACROSS THE NORTHERN TIER SATURDAY MORNING THOUGH NOTHING SIGNIFICANT EXPECTED AT THIS TIME. AS FAR AS THE POTENTIAL FOR FREEZING TEMPS IS CONCERNED...LOOKS LIKE THE BEST CHANCES WILL BE NORTH OF A JONESBORO AR TO SAVANNAH TN LINE SATURDAY MORNING AND EAST OF A DYERSBURG TN TO FULTON MS LINE SUNDAY MORNING. SINCE WE WILL NEED SOME CLEARING TO SEE SUBFREEZING TEMPS THESE DISTURBANCES MOVING THROUGH THE FLOW MAKE FOR A DIFFICULT TEMP FORECAST. STAY TUNED. SUNDAY...LOOKING DRY AND MILDER AS THE UPPER TROF EXITS AND SOUTHERLY WINDS DEVELOP. TEMPS BACK IN THE 60S. SUNDAY NIGHT THROUGH WEDNESDAY...A COLD FRONT PROJECTED TO MOVE THROUGH SUNDAY NIGHT WITH CHANCES FOR RAIN. THE MEDIUM RANGE MODELS PUSH THE FRONT TO THE SOUTH WITH ONLY SMALL POPS EARLY NEXT WEEK AND TEMPS BACK TO NORMAL. LOOKING MORE WET BY MIDWEEK AS A MORE SIGNIFICANT SYSTEM MAY MOVE OUT OF THE MIDDLE OF THE COUNTRY AND INTO THE MIDSOUTH. SJM && .AVIATION... 00Z TAF CYCLE VFR THIS EVENING...WITH LOWER MVFR/IFR CLOUDS COMING IN BEFORE DAWN. STORMS IN OK/AR WILL GRADUALLY WORK THEIR WAY TOWARDS JBR...WHILE ADDITIONAL SHOWERS DEVELOP ACROSS THE REGION AFTER MIDNIGHT. SOUTH WINDS WILL GRADUALLY SHIFT SOUTHWEST THRU WEST AND THEN NORTHERLY AS TWO DISTINCT FRONTS PUSH THROUGH. RAIN...GUSTY NORTH WINDS...AND SOME IFR CIGS EXPECTED BEHIND THE SECOND BOUNDARY. VFR WEATHER ANTICIPATED LATE AT JBR...MKL AND MEM. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 25, 7:26 PM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 726 PM CDT WED MAR 25 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-270230- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 726 PM CDT WED MAR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND PORTIONS OF NORTHWEST TENNESSEE. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. THE SLIGHT RISK AREA IS GENERALLY ALONG AND NORTH OF A LINE FROM AROUND JONESBORO ARKANSAS TO DYERSBURG TENNESSEE TO CAMDEN TENNESSEE. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE JUST SOUTH OF THE SLIGHT RISK AREA IN NORTHEAST ARKANSAS INCLUDING HARRISBURG. THE MAIN THREATS WILL BE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SUBFREEZING TEMPERATURES WILL BE POSSIBLE EARLY SATURDAY MORNING... MAINLY NORTHEAST OF A LINE FROM JONESBORO ARKANSAS TO JACKSON TENNESSEE. AREAS IN WEST TENNESSEE AND NORTHEAST MISSISSIPPI NEAR THE TENNESSEE RIVER COULD SEE SUBFREEZING TEMPERATURES AGAIN ON SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND PORTIONS OF NORTHWEST TENNESSEE TONIGHT. JCL
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 10:13 AM CDT | River Flood Warning | MEG | Clay, Greene | 57 hr |
| Mar 26, 2:25 PM CDT | Freeze Watch | MEG | Clay, Greene, Mississippi, Randolph | 24 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.